MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ5 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ5 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-12-110
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Fatigue (1849); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Synovitis (2094); Distress (2329); Depression (2361); Osteolysis (2377); Metal Related Pathology (4530); Muscle/Tendon Damage (4532); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 03/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle mom litigation record received.Litigation alleges heavy metal poisoning from the toxic heavy metals resulting to muscle, tissue and bone injury, metallosis, metal wear, scar tissue formation, pain and limited adl.Also suffered emotional trauma and distress.Doi: (b)(6) 2009; dor: unrevised ; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot: a manufacturing record evaluation (mre) was not possible because the required lot code was not provided.H6 clinical symptoms code: metal related pathology (e1618) used to capture blood heavy metal increased and metal poisoning and unspecified tissue injury (e2015) used to capture soft tissue injury and bone injury.
 
Event or Problem Description
Medical records received.On (b)(6) 2022, the patient was revised due to elevated metal ion levels due to the left metal-on-metal total hip replacement.Operative findings revealed consistent synovitis on metal on metal, black corrosion product at trunnion.The patient presented with elevated metal ions after staged bilateral hip replacements.The patient underwent revision of the right hip with conversion to ceramic on a highly cross-linked polyethylene bearing with persistent elevation in cobalt 5.7 and chromium 3.4 and was indicated for revision of the left hip replacement to ceramic on the poly bearing.Surgical reported that there was staining at the backside of the liner and inside the cup.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned to depuy synthes for evaluation.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.The reported allegation cannot be confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, d4 (lot, udi), d10, g4 (pma), h4.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d1, d2a, d2b, d4 (catalog), h6 (clinical code and medical device problem code).
 
Event or Problem Description
Medical records were received and stated the following: after review of the mr the patient was revised to address elevated metal ions.Operative findings reported synovitis consistent with mom.Black corrosion product at trunnion without damage of the trunnion.Scar tissues were excised.Patient had hpi stiffness, decreased mobility and limited mobility.Pathology reported metallic particulate debris and corrosion products.Clinical visit reported there is atrophy in the external rotator muscle bellies, tendons, scarred to posterior pseudocapsule.Hip abductors are mildly tendinotic, mild hyperintensity is noted in the region of the trochanteric bursa.On (b)(6) 2016 mri impression for the left hip is mild left iliopsoas bursitis, gross osteolysis or large fluid collection surrounding the left hip prosthesis.Doi: (b)(6) 2009, dor: (b)(6), 2022, left hip.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records received.In addition to what was previously reported.After review the patient was revised to address depression and weakness, pathology report metallic particulate debris and corrosion.Imaging reported mild nonspecific synovial expansion.There is atrophy the short external rotator muscle bellies, tendons which are scarred to the posterior pseudo capsule.The hip abductors are mildly tendinotic with areas of slight fraying.Mild- hyperintensity is noted in the region of the trochanteric bursa.Slight iliopsoas tendinosis.Trace fluid is noted decompressing into the psoas bursa.The rectus femoris is mildly tendinotic proximally.Femoral head shows circular corrosion.Clinical visit on (b)(6) 2016 reported hip pain, bilateral hamstring tendinopathy with partial tearing at the insertion where there is bursitis.Mild left iliopsoas bursitis, weakness joint swelling and pain.Synovitis consistent with mom.Black corrosion at the trunnion.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
SUMMIT DUOFIX TAP SZ5 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14875547
Report Number1818910-2022-12102
Device Sequence Number20265741
Product Code LPH
UDI-Device Identifier10603295060161
UDI-Public(01)10603295060161(17)190817(10)D23DN1
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K193398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2019
Device Model Number1570-12-110
Device Catalogue Number157012110
Device Lot NumberD23DN1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/06/2022
03/01/2023
03/28/2023
04/25/2023
05/22/2023
07/03/2023
08/17/2023
11/07/2023
08/08/2024
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date07/07/2022
03/13/2023
04/12/2023
04/26/2023
06/05/2023
07/03/2023
08/25/2023
11/15/2023
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC+8.5; APEX HOLE ELIM POSITIVE STOP; PINN CAN BONE SCREW 6.5MMX25MM; PINN CAN BONE SCREW 6.5MMX35MM; PINN SECTOR HA ACET CUP 56MM; PINNACLE MTL INS NEUT40IDX56OD; SUMMIT DUOFIX TAP SZ5 HI OFF; UNK HIP ACETABULAR CUP PINNACLE; UNK HIP ACETABULAR LINER METAL PINNACLE; UNK HIP BONE SCREW; UNK HIP FEMORAL HEAD METAL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite